| Catalog Number |
1-108 |
| Medical Device Problem Code |
Material Fragmentation (1261)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/24/2024
Type of Reportable Event
Serious Injury
Event or Problem Description
Physician reported catheter breaking off in the schlemm's canal during trabeculotomy, requiring removal with micro forceps.There was no further reported patient injury.
Additional Manufacturer Narrative
The returned device was evaluated and was determined that there is no evidence that the device design or manufacturing process was the cause of the incident based on a review of the lot history and relevant components of the returned device.A video of the actual procedure was not available and therefore a definitive root cause could not be determined; however, the probable root cause for this incident is likely due to a surgical technique or use error based on: 1) returned device found to meet specification, and 2) user history of this physician as well as review of past similar complaints reported by other physicians, where videos of the procedure was provided, determined the incident occurred due to a surgical technique or use error.